I just started on some prednisone for my rheumatoid arthritis. Steroids always affect my blood sugars. I am supposed to be on them around 6 months. Right now my blood sugars shoot up pretty quickly and don’t want to come down. Any advice on how to possibly get a better control on the blood sugars. I have changed my basal rates some on my pump but still going up.
You will just have to keep bumping up your basal rates…You might want to check with your doctor too…I was supposed to go on that for sinsus issues, but instead I use a nasal one, so it doesn’t go into my blood stream and raise my blood sugars…I know how hard it can be to keep the sugars under control when you are on meds like that…
I agree with Dawn that you’ll probably have to continue to increase your basal rates a lot. Maybe try to remember what they were before you started on the prednisone so that you’ll have that information for when you quit taking it? Symlin has helped me a lot with high blood sugars after meals and so that might help if that is part of your issue, but certainly wouldn’t fix the whole problem.